View Single Post
Old 05-03-2012, 08:44 AM   #8
KSMamma KSMamma is offline
Newbie
(female)
 
Join Date: May 2012
Location: Oregon
Posts: 1
KSMamma HB User
Re: diagnosed with vitamin B6 toxicity - cause?

I, too, am curious how long it takes to see an improvement. I have been dealing with a recurrent cryptosporidium infection now for over 2 1/2 years. Last spring I developed tingling in my feet and hands. My doctor recommended taking 1000 mcg b12 daily. I did that and it went away rather quickly. Then it started happening again. This time I took the b12 in b complex vitamin. Then when I didn't feel any improvement, I had b12 injections and then went back on the sublingual b12,too. Then I added a multivitamin which had b vitamins it it, too. Long story short....after all of this I discovered I'd been taking really high doses of all the b's (b6, b12, folic acid) My folic acid levels are 5 times the recommended high level. My b6 levels are 3 times the recommended levels and my b12 is 2 times the high level. So I've been taking only 19 mg/day of b6 on a regular basis for the last 6 months and 800-1600 mcg/day of folic acid. I have now quit taking every b vitamin except b12. I'm nervous, though, in stopping them as I read on some websites that b6 helps repair nerve damage. How do you know what is the right thing to do?